So I have a problem— a fungal problem. I was diagnosed with mocassin-style athlete's foot back in October, which spread to my hands and then to my armpits. My doc called it 'a case of fungus gone out of control', and after three rounds of prescription topicals, we finally decided to go to oral Lamisil tablets. I am 6 weeks in and have very visible improvement to my hands and feet, hooray!
Knowing how contagious it is, and how sensitive the groin area is, I have been careful not to touch my groin/anus area, yet somehow, in the last two to three weeks or so, I have noticed a steady progression of what looks like female jock itch. Maybe it was a contaminated razor, although I tried to keep my armpit razors separate from my groin razors. In any case, I have burning red marks in my buttocks crease, into my anal area and now it seems it has progressed to my groin creases. My vulva also seems red and a bit inflamed, although it does not itch or burn, really.
My question is, how can I have gotten jock itch, 6 weeks into Lamisil which is clearly working in my other areas, and why is it getting worse instead of getting better? Or is this jock itch? Could it be a severe yeast infection? I tend to have a lot of discharge regularly, so I can't really tell. I am using a cream (Ketoconazole 2%) on the area regardless (I use disposable gloves to do so) in addition to taking Lamisil....so I guess there's not much more I could do anyway?
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.